Alert archive / Georgia / Frost Advisories in 2008
Frost Advisory 7, NWS Charleston, SC
NWS Charleston, SC issued this frost advisory at Oct 29, 2008, 3:05 PM EDT for Bulloch County, Candler County, Effingham County, Georgia. It took effect at Oct 30, 2008, 4:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 29, 2008, 3:05 PM EDT (19:05 UTC)
- In effect from
- Oct 30, 2008, 4:00 AM EDT
- Expired
- Oct 30, 2008, 3:39 AM EDT
- In force
- Issued by
- NWS Charleston, SC
Counties Bulloch County, GA, Candler County, GA, Effingham County, GA
The radar
The Charleston,SC radar (KCLX), 70 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1608 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KCHS 291905 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 305 PM EDT WED OCT 29 2008 GAZ087-088-SCZ040-042>045-300400- /O.NEW.KCHS.FZ.W.0003.081030T0800Z-081030T1300Z/ JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER- BERKELEY- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER 305 PM EDT WED OCT 29 2008 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT THURSDAY. COLD HIGH PRESSURE WILL REMAIN OVER THE AREA THROUGH THE END OF THE WEEK. CLEAR SKIES AND LIGHT WINDS TONIGHT WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER 30S ACROSS INLAND LOCATIONS. TEMPERATURES ARE NOT EXPECTED TO BE QUITE AS LOW AS WEDNESDAY MORNING...HOWEVER A LIGHT FREEZE IS EXPECTED ALONG AND WEST OF A LINE FROM SYLVANIA TO HAMPTON TO WALTERBORO TO MONCKS CORNER. PATCHY TO SCATTERED FROST IS ALSO POSSIBLE. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY KILL SENSITIVE VEGETATION. $$ GAZ099>101-SCZ047-300400- /O.NEW.KCHS.FR.Y.0007.081030T0800Z-081030T1300Z/ CANDLER-BULLOCH-EFFINGHAM-INLAND JASPER- INCLUDING THE CITIES OF...METTER...STATESBORO...SPRINGFIELD... RIDGELAND 305 PM EDT WED OCT 29 2008 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT THURSDAY. COLD HIGH PRESSURE WILL SETTLE OVER THE AREA TONIGHT...PRODUCING CLEAR SKIES AND LIGHT WINDS. TEMPERATURES ARE EXPECTED TO FALL INTO THE MID 30S IN LOCATIONS SUCH AS METTER...STATESBORO... SPRINGFIELD...AND RIDGELAND. THIS SHOULD ALLOW SCATTERED FROST TO FORM LATE TONIGHT AND EARLY THURSDAY MORNING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
2 follow-up statements
000 WWUS72 KCHS 300128 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 928 PM EDT WED OCT 29 2008 GAZ087-088-SCZ040-042>045-301300- /O.CON.KCHS.FZ.W.0003.081030T0800Z-081030T1300Z/ JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER- BERKELEY- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER 928 PM EDT WED OCT 29 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT THURSDAY. UNDER COLD HIGH PRESSURE...CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER 30S ACROSS INLAND LOCATIONS TONIGHT. A LIGHT FREEZE IS EXPECTED ALONG AND WEST OF A LINE FROM SYLVANIA TO HAMPTON TO WALTERBORO TO MONCKS CORNER. PATCHY TO SCATTERED FROST IS ALSO EXPECTED. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY KILL SENSITIVE VEGETATION. $$ GAZ099>101-SCZ047-301300- /O.CON.KCHS.FR.Y.0007.081030T0800Z-081030T1300Z/ CANDLER-BULLOCH-EFFINGHAM-INLAND JASPER- INCLUDING THE CITIES OF...METTER...STATESBORO...SPRINGFIELD... RIDGELAND 928 PM EDT WED OCT 29 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT THURSDAY. UNDER COLD HIGH PRESSURE...CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE MID 30S IN LOCATIONS SUCH AS METTER...STATESBORO...SPRINGFIELD...AND RIDGELAND. THIS WILL ALLOW SCATTERED FROST TO FORM LATE TONIGHT AND EARLY THURSDAY MORNING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS72 KCHS 300739 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 339 AM EDT THU OCT 30 2008 GAZ087-088-SCZ040-042>045-300845- /O.CAN.KCHS.FZ.W.0003.081030T0800Z-081030T1300Z/ JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER- BERKELEY- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER 339 AM EDT THU OCT 30 2008 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE FREEZE WARNING. OVERNIGHT BREEZES AND SLIGHTLY HIGHER THAN EXPECTED LOW LEVEL MOISTURE HAVE KEPT TEMPERATURES FROM FALLING RAPIDLY OVERNIGHT. WHILE PATCHY FROST IS STILL EXPECTED AROUND DAWN...TEMPERATURES ARE EXPECTED TO REMAIN ABOVE FREEZING THIS MORNING. $$ GAZ099>101-SCZ047-300845- /O.CAN.KCHS.FR.Y.0007.081030T0800Z-081030T1300Z/ CANDLER-BULLOCH-EFFINGHAM-INLAND JASPER- INCLUDING THE CITIES OF...METTER...STATESBORO...SPRINGFIELD... RIDGELAND 339 AM EDT THU OCT 30 2008 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE FROST ADVISORY. OVERNIGHT BREEZES AND SLIGHTLY HIGHER THAN EXPECTED LOW LEVEL MOISTURE HAVE KEPT TEMPERATURES FROM FALLING RAPIDLY OVERNIGHT. WHILE PATCHY FROST IS STILL POSSIBLE AROUND DAWN...SCATTERED FROST IS NOT ANTICIPATED AND THE FROST ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this frost advisory went out at Oct 29, 1:37 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Oct 29, 1:37 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 137 PM EDT WED OCT 29 2008 .SYNOPSIS... HIGH PRES WILL GRADUALLY BUILD OVER THE REGION TONIGHT THROUGH FRI. A WEAK TROUGH OF LOW PRES WILL DEVELOP ALONG THE COAST THIS WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... FOR TODAY...THE DEEP/STRONG UPPER TROF WILL CONTINUE TO GRADUALLY MOVE NNE OVER THE NE U.S. THE SFC RIDGE CENTER WILL STILL REMAIN WEST OF THE REGION TODAY...BUT THE GRADIENT WILL BE WEAKER THAN YESTERDAY KEEPING WINDS LESS BREEZY. TEMPS WILL BE A LITTLE WARMER THAN YESTERDAY AS MID/UPPER HTS/TEMPS RISE...BUT STILL PRETTY COOL...ONLY IN THE LOWER 60S. HOWEVER...WITH WEAKER WINDS TODAY...IT WILL HELP TO MAKE IT FEEL NOT AS COOL AS YESTERDAY. COULD SEE SOME SCATTER CU BY AFTERNOON DUE TO PROXIMITY OF COLD UPPER TROF...BUT STILL A MOSTLY SUNNY DAY. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... THE DEEP UPPER TROF FINALLY MOVES OUT OF THE NE U.S. BY FRIDAY. WEAK RIDGING MOVES INTO THE SE AND MID ATLANTIC STATES BY LATER THURSDAY AND FRIDAY. EXPECT ANOTHER COLD NIGHT TONIGHT AS SFC RIDGE WILL BE CENTERED NEAR THE REGION. EVEN THOUGH TEMPS/HTS ABOVE THE SFC WILL BE HIGHER THAN PREVIOUS NIGHT...THE POSITION OF THE SFC RIDGE ALONG WITH A VERY DRY AIRMASS WILL BE IDEAL FOR GOOD RATIONAL COOLING. HAVE CONTINUED LOWER TO MID 30S FOR LOWS WELL INLAND WITH AT LEAST PATCHY FROST MOST AREAS...EXCEPT WITHIN 5-10 MILES OF THE COAST. COULD HAVE SOME AREAS NEAR FREEZING. BY THURSDAY AFTERNOON...CONTINUED SLOW MODERATION OF TEMPS IN THE MID TO UPPER 60S. THURSDAY NIGHT...AGAIN VERY COOL...BUT NOT EXPECTING FREEZING TEMPS. HOWEVER...PATCHY TO SCATTERED FROST AGAIN POSSIBLE MAINLY WEST OF I-95. MOSTLY SUNNY AGAIN FRIDAY WITH TEMPS IN THE UPPER 60S TO NEAR 70. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS HAS BEEN THE CASE FOR THE LAST SEVERAL DAYS...MODELS HAVE NOT BEEN IN GOOD AGREEMENT DURING THIS PERIOD. THE GFS CONTINUES TO BE THE MOST AGGRESSIVE WITH DROPPING AN UPPER SHORT WAVE INTO THE NE GULF BY EARLY SATURDAY...THEN CLOSING OFF IT SATURDAY AND SUNDAY. THIS SOLUTION PULLS MUCH MORE MOISTURE/PRECIP NORTHWARD TOWARD AT LEAST THE GA COAST AND ATLANTIC WATERS LATER SUNDAY THROUGH TUESDAY. ALTHOUGH THE GFS HAS BEEN CONSISTENT WITH THIS TYPE OF SOLUTION FOR THE PAST SEVERAL RUNS...MANY OF THE OTHER MODELS INCLUDING THE ECMWF...CANADIAN/GEM AND NOGAPS ALL SHOW A WEAKER MORE PROGRESSIVE UPPER WAVE...WHICH KEEPS BEST PRECIP MAINLY OVER THE WATERS AND POSSIBLY IMMEDIATE GA COAST. HAVE NUDGED UP POPS A TAD MAINLY FOR BETTER COLLABORATION WITH SURROUNDING OFFICES...BUT STILL GOING MUCH LOWER/DRIER PRECIP-WISE THAN GFS. GIVEN THE UNCERTAINTY WITH POPS...HAVE STAYED NEAR TO SLIGHTLY BELOW CLIMO FOR TEMPS DURING THE PERIOD. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... DRY HIGH PRES WILL PROVIDE VFR CONDITIONS THROUGH 18Z/30 AT BOTH KSAV AND KCHS. EXTENDED AVIATION OUTLOOK...GENERALLY VFR CONDITIONS WILL PREVAIL THROUGH SAT. MVFR CEILINGS POSSIBLE SUN AND MON...ESPECIALLY AT SAV AS A COASTAL TROUGH DEVELOPS. && .MARINE... NOCTURNAL JETTING SHOULD QUICKLY SUBSIDE THIS MORNING ACROSS THE MARINE AREA THUS WINDS EXPECTED TO DROP BY ABOUT 5 KT BEFORE NOON. WINDS AND SEAS ON THE OFFSHORE GA WATERS ARE NOW WELL BELOW SMALL CRAFT ADVISORY CRITERIA SO WILL UPDATED FORECAST TO REMOVE THAT FLAG. SURFACE HIGH PRESSURE WILL BUILD INTO THE MID-ATLANTIC ON THURSDAY AS DEEP LAYER RIDGING EXPANDS ALONG A NE-SW AXIS. THIS WILL ALLOW WINDS TO TIP TO NE ON THU AND CONTINUE THROUGH THE WEEKEND. A DECENT PRES GRAD ALONG WITH NOCTURNAL ENHANCEMENTS AND A LONG FETCH WILL ALLOW SMALL CRAFT ADVISORY CONDITIONS TO RETURN WITH TIME. INITIALLY...THE BEST PINCHING AND FETCH WILL ALLOW SCA CONDITIONS TO DEVELOP OVER OUR GEORGIA WATERS FRI INTO SAT. BY THE END OF THE WEEKEND...IT APPEARS MOST ALL WATERS WILL SEE NE FLOW 20 KT OR MORE WITH SEAS AT OR ABOVE 6 FT. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && JRL
Hazardous weather outlook, Oct 29, 8:53 AM EDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 853 AM EDT WED OCT 29 2008 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-301000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 853 AM EDT WED OCT 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 3:05 PM EDT | Freeze Warning | CHS | Jenkins, Screven | 13 hr |
Nearby
Frost Advisories in Georgia, 2008Frost Advisories in South Carolina, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.